MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D142901
Medical Device Problem Codes Signal Artifact/Noise (1036); Entrapment of Device (1212); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Tachycardia (2095); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31599748m and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
During ventricular tachycardia (vt) ablation procedure with an optrell mapping catheter with trueref technology, the patient experienced stacking catheters (impella pig tail/optrell), vt recurrence requiring (extracorporeal membrane oxygenation) ecmo.It was reported that during a vt procedure with an optrell mapping catheter with trueref technology, the left ventricular ejection fraction was low.Mapping was performed with optrell after impella insertion.During mapping/insertion, the pig-tail portion of impella and optrell were stacked.Additionally, signal noise occurred.Intracardiac only, in carto3 only, the catheter was in the patient¿s body at the time of the signal noise, and during mapping with a multipolar catheter, signal noise occurred at electrical potential occasionally.There was a possibility of interference with impella.There was no health hazard attributed to the product, but the history of ventricular tachycardia could not be controlled, necessitating ecmo support.Ablation was performed, but the ventricular tachycardia itself did not stop.Because the ventricular tachycardia recurred frequently, ecmo was initiated, and the patient left the room.The patient had low left ventricular ejection fraction and needed ablation for the ventricular tachycardia.The ventricular tachycardia recurred frequently, so the patient is currently under ecmo with ongoing observation, with the ventricular tachycardia suppressed by medications.Physician¿s assessment on health hazard: non-serious (mild/moderate).No extension of hospitalization.The contact force (cf) monitoring methods were real-time graph, dashboard, vector, and visitag.The visitag color setting was tag index, and visitag additional filter was fot.The physician¿s comment on the relationship between the event and the product was that there was no causal relationship with the product.No abnormalities were observed prior to or during use of the product.The patient has a history of dilated cardiomyopathy with left ventricular ejection fraction of 17%, indicating reduced cardiac function.History of treatment for acute myocardial infarction.Additional information indicated that the optrell got stuck with the pig tail of impella inside the patient.The stuck catheter was resolved during the procedure, and the mapping was continued.The physician¿s opinion on the cause of this event was that there was no relationship with the optrell.The entanglement was resolved, but the underlying vt was not terminated, so ecmo was initiated.The signal noise issue is not mdr reportable.
 
Additional Manufacturer Narrative
During an internal review on 29-dec-2025, it was determined that ventricular tachycardia was the patient's baseline condition and was not caused by the devices in use at the time of procedure.As such, patient code "tachycardia (e060109)" has been removed and replaced with ¿no clinical signs, symptoms or conditions (e2403)¿.Also, h6.Health effect - impact code of hospitalization or prolonged hospitalization (f08) has been added per the additional information received.Therefore, section b5.Event description has been corrected as follows, which includes additional information received on 01-dec-2025: it was reported that a patient underwent a procedure for ventricular tachycardia with an optrell mapping catheter and experienced signal noise and entrapment.The patient also ended up requiring extended hospitalization.During the procedure, an impella device was implanted.Sometime after, the physician noted that the patient¿s left ventricular ejection fraction was low and opted to perform mapping with the optrell catheter to investigate.While the catheter was in use, there were occasional issues with partial signal noise.The physician attributed this to possible interference from the impella device.Furthermore, the catheter eventually became entangled with the impella pigtail that was positioned on the basal side of the left ventricle after crossing the aortic valve.Mapping was able to be completed, and the catheter was disentangled without harm to the patient.Despite treatment, the patient¿s baseline ventricular tachycardia was not terminated.As such, the physician initiated extracorporeal membrane oxygenation and admitted the patient for observation and further treatment.The patient¿s history includes dilated cardiomyopathy and acute myocardial infarction.Per the physician, the patient¿s health issues are not attributable to the devices used in this procedure.However, this event will be reported since device entanglement/entrapment can necessitate additional intervention to prevent death or serious injury.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23654080
Report Number2029046-2025-03929
Device Sequence Number9896812
Product Code DRF
UDI-Device Identifier10846835025828
UDI-Public(01)10846835025828(11)250311(17)280310(10)31599748M
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD142901
Device Lot Number31599748M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer12/01/2025
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPELLA DEVICE; UNK_CARTO 3
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian